MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A surgeon reported that following a femtosecond-laser-assisted cataract surgery (flacs) and intraocular lens (iol) implant procedure in a high myope patient, next day (24 hours) surgeon found that the iol to be rotated by a good 40 degrees and at one week it remained similar.There was no history of any eye rubbing or trauma on the day of surgery.Surgeon advised an iol rotation to the patient.However, the patient was not keen on a second intraoperative intervention and was ok to wear whatever the final refraction was, although patient was not happy about it.Additional information has been was received and stated that patient was planned for 64 degree placement but after 24 hours of iol implantation had 48 degree rotation 2.00 diopter change in cylindrical.Th patient was willing to accept the glasses and was not keen on iol rotation.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo and video was returned.A provided video of the operative procedure along with a slide presentation including post-operative images were reviewed for a report of toric intraocular lens (iol) rotation.While it is difficult to know the exact alignment of the images relative to one another, the position of the toric markings at the at the completion of operative procedure compared to the images provided identified as 1 day follow up and 1 week follow up show a difference in alignment consistent with rotation as reported.The surgery was reported as uneventful, and no product quality issues were noted in the materials provided.A meeting has been scheduled with the surgeon and alcon clinical associates for further clinical outcomes discussions.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated, that the patient cylinder power which was intended to correct through toric iol was not been corrected because of the iol rotation and patient remain dependent on astigmatism corrective glasses.
 
Additional Manufacturer Narrative
Additional information was provided b.5.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21421784
Report Number9612169-2025-00241
Device Sequence Number7642404
Product Code MJP
UDI-Device Identifier00380652410519
UDI-Public(01)00380652410519(17)270920(11)230922(10)25716675
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T5
Device Lot Number25716675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer03/04/2025
06/30/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/01/2025
07/25/2025
Date Device Manufactured09/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGOS BIOMETER.; SURGICAL PRODUCT, UNSPECIFIED.; VERION REFERENCE UNIT.
Patient Age61 YR
Patient SexMale